Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 26, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Nov 3, 1994, 9:44 AM CST for Adair County, Sequoyah County, Oklahoma. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 1994, 9:44 AM CST (15:44 UTC)
- Expired
- Nov 3, 1994, 12:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Adair County, OK, Sequoyah County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 3.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1209 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 031545 FFWTUL OKC001-135-031800- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 944 AM CST THU NOV 3 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL NOON CST FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN EAST CENTRAL OKLAHOMA ...SOUTHERN ADAIR COUNTY...NORTHERN SEQUOYAH COUNTY BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN FROM 730 AND 930 AM ACROSS PORTIONS OF NORTHERN SEQUOYAH AND SOUTHERN ADAIR COUNTIES. ADDITIONAL THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THESE AREAS THROUGH 1030 AM...BRINGING AN ADDITIONAL 1 TO 2 INCHES OF RAIN. THE HEAVY RAIN IS EXPECTED TO RESULT IN RAPID RISES OF CREEKS IN THE AREA...WITH POSSIBLE FLASH FLOODING ALONG SALLISAW CREEK FROM BUNCH TO NEAR SALLISAW. FLOODING MAY ALSO BE POSSIBLE ALONG HIGHWAY 82 FROM VIAN TO NEAR BLACKGUM. OTHER CREEKS AND ROADS IN THE AREA MAY BE AFFECTED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 3, 4:07 AM CST, 5 hours 37 minutes earlier.
Area forecast discussion, Nov 3, 4:07 AM CST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
400 AM CDT THU NOV 3 1994
RW/TRW OVR SERN OK THIS MRNG AS S/WV MOVG ACRS ETX. AS WV MOVS
ON TO THE NE...PRECIP WL BE ENDING OVR SE OK DURING THE MRNG.
SUBSIDENCE BHND SYSTM SHLD SUPPRESS CHC OF PRECIP OVR THE AREA
FOR MUCH OF THE DAY...BUT WL STILL HOLD ONTO SLGT CHC OF A FEW
SHWRS BY LATE THIS AFTN.
MAIN ACTION (INCRSG POPS) FOR ERN OK WL BE LATER TNGT INTO
FRI...ALTHO SIG DIFFERENCES IN THE MDLS. A BLEND OF AVN/ETA
APRS TO BE THE WAY TO GO...W/ NGM TO FAST BRINGING UPR SYS OUT
INTO THE PLNS AND TO FAR NORTH W/ SFC FTRS. MESONET DATA SHOWS
CDFNT INTO XTRM NWRN OK THIS MRNG...AND WL LOOK FOR FNT TO MOV
INTO NWRN PART OF FA FRI...SIM TO MVMNT OF ETA. WL GENRLLY
KP TEMPS ABV GUID.
PRELIM NUMBERS: TUL 77/66/70 256 BVO 77/65/67 256
MLC 77/66/73 256 IDB 76/66/75 256
...04...
.TUL...CAUTION ON AREA LAKES TDA ZNS 54>56..59>61..64>67..
70..71..73>75.In the hours before
Special weather statement, Nov 3, 8:19 AM CST, 1 hour 25 minutes before
OKZ063-066-067-068-069-070-071-072-073-031515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 819 AM CST THU NOV 3 1994 ...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 AM FOR CHEROKEE AND EASTERN MUSKOGEE COUNTY... AT 818 AM...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR HULBERT IN CHEROKEE COUNTY TO 5 MILES EAST OF BRAGGS IN MUSKOGEE COUNTY. THIS LINE OF STORMS IS CAPABLE OF PRODUCING WIND GUSTS TO 65 MPH. THE LINE OF STORMS WAS MOVING EAST AT 40 MPH. A LARGE AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS OF EASTERN OKLAHOMA AT 818 AM. VERY HEAVY RAIN...GUSTY WINDS AND PEA SIZE HAIL IS POSSIBLE IN THIS AREA OF STORMS THIS MORNING. MOST OF THE HEAVY RAIN WAS IN AN AREA 25 MILES WIDE EXTENDING FROM 10 MILES SOUTH OF MUSKOGEE TO 10 MILES WEST OF MCALESTER. SOME STRONG THUNDERSTORM WINDS WERE ALSO MOVING INTO THE WESTERN PART OF SEQUOYAH COUNTY. VERY HEAVY RAIN WILL CAUSE SOME LOCALIZED FLOODING OVER WESTERN PITTSBURG...MCINTOSH AND MUSKOGEE COUNTIES.
Special weather statement, Nov 3, 8:20 AM CST, 1 hour 24 minutes before
OKZ063-066-067-068-069-070-071-072-073-031515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 819 AM CST THU NOV 3 1994 ...SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 AM FOR CHEROKEE AND EASTERN MUSKOGEE COUNTY... AT 818 AM...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR HULBERT IN CHEROKEE COUNTY TO 5 MILES EAST OF BRAGGS IN MUSKOGEE COUNTY. THIS LINE OF STORMS IS CAPABLE OF PRODUCING WIND GUSTS TO 65 MPH. THE LINE OF STORMS WAS MOVING EAST AT 40 MPH. A LARGE AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS OF EASTERN OKLAHOMA AT 818 AM. VERY HEAVY RAIN...GUSTY WINDS AND PEA SIZE HAIL IS POSSIBLE IN THIS AREA OF STORMS THIS MORNING. MOST OF THE HEAVY RAIN WAS IN AN AREA 25 MILES WIDE EXTENDING FROM 10 MILES SOUTH OF MUSKOGEE TO 10 MILES WEST OF MCALESTER. SOME STRONG THUNDERSTORM WINDS WERE ALSO MOVING INTO THE WESTERN PART OF SEQUOYAH COUNTY. VERY HEAVY RAIN WILL CAUSE SOME LOCALIZED FLOODING OVER WESTERN PITTSBURG...MCINTOSH AND MUSKOGEE COUNTIES.
Local storm report, Nov 3, 8:49 AM CST, 55 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CST THU NOV 3 1994
TIME (CST) COUNTY/STATE EVENT
753 AM MCINTOSH/OK 65 MPH WINDS AND DIME SIZE HAIL AT
D EUFAULA
755 AM MCINTOSH/OK DIME SIZE HAIL AT CHECOTAHLocal storm report, Nov 3, 8:50 AM CST, 54 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
850 AM CST THU NOV 3 1994
TIME (CST) COUNTY/STATE EVENT
753 AM MCINTOSH/OK 65 MPH WINDS AND DIME SIZE HAIL AT
EUFAULA
755 AM MCINTOSH/OK DIME SIZE HAIL AT CHECOTAHSpecial weather statement, Nov 3, 8:56 AM CST, 48 minutes before
OKZ069-072-ARZ010-019-031600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 856 AM CST THU NOV 3 1994 A LINE OF STRONG THUNDERSTORMS WAS MOVING INTO WESTERN ARKANSAS THIS MORNING. AT 855 AM...THE LINE OF STORMS WAS OVER EXTREME EAST CENTRAL OKLAHOMA IN THE SOUTHEAST CORNER OF ADAIR COUNTY AND OVER EXTREME NORTHERN SEQUOYAH COUNTY. VERY HEAVY RAIN...PEA SIZE HAIL...AND TORRENTIAL RAINFALL CAN BE EXPECTED AS THIS LINE OF STORM MOVES EAST AT 50 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE ACROSS WASHINGTON AND CRAWFORD COUNTIES IN ARKANSAS BETWEEN 900 AND 930 AM. IF THESE STORMS STRENGTHEN...WARNINGS WILL BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER WEATHER INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 7:30 AM CST | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 45 min |
| Nov 3, 8:00 AM CST | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 60 min |
| Nov 3, 8:41 AM CST | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 49 min |
| Nov 3, 11:27 AM CST | Severe Thunderstorm Warning | TSA | Latimer | 33 min |
| Nov 3, 11:49 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 41 min |
| Nov 3, 12:43 PM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore | 47 min |
| Nov 3, 1:04 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 41 min |
| Nov 3, 1:28 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 47 min |
| Nov 3, 2:57 PM CST | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 48 min |
| Nov 3, 3:38 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 37 min |
| Nov 3, 4:05 PM CST | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 55 min |
| Nov 3, 4:23 PM CST | Severe Thunderstorm Warning | TSA | Craig, Rogers | 58 min |
| Nov 3, 4:41 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 64 min |
| Nov 3, 4:49 PM CST | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore | 4 hr |
| Nov 3, 5:40 PM CST | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 65 min |
Nearby
Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.